Poor management of diabetes and hyperglycemia

Patient

Q: Why is it that after takeing Metformin 1000mgs and Glyburide 2.5 mgs in the morning and then Metformin 1000mgs at night my sugar levels through the day fall to between 87 - 179 but at night when I am sleeping it rises to 280 and above?

Doctor

A:   Your diabetes is not being controlled optimally. While during the day is is staying normal or slightly above normal the at night you are experiening hyper glycemia ie increased glucose levels. The metformin dose may need to be increased however you are already on 2000 mg/day . You may need to start on another anti diabetic medication and/or insulin. Please consult a diabetes management health professional or your family physician asap for alteration and modification of the doses. All the best.

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews